Endo visit and blood results

Hello again lovely people, thank goodness for this wonderful community or I think I might feel I was going completely mad!

Since my last post and my appointment with a cardiologist I received an urgent angiogram. This showed thank goodness that I do not have eschemia but that my coronary arteries go in to spasm. The cardio felt that we need to let the Endo investigate further as the problems seem to stem from my Hypothyroid condition. I am to carry on with the bisoprolol as this has helped with my palpitations which were severe but have been much better since taking the beta blocker.

Following my visit to Newcastle RVIand the endo I was given a comprehensive blood test and these are the results.

TSH 3.45

FT3 4.3

FT4 14.6

LH/FSH 5.9/13.4

E2 147

Prolactin 262

Na + 140

K+ 4.2

Urea 5.6

Creat 81

Adj.Ca+ 2.25

Vit D 39 (L)

Chol 6.5 (non fasting)

P.Mets (A)

Lyme disease screen negative

RBG 7.6 (N)

R cortisol 311

TPO 380 +Ve

B12 651 (N)

Hb 134 (N)

Mg 0.81 (N)

LFT's (N)

Ferritin 29

Iron 11

Folate 7.5 (N)

As a complete 'layman' looking at these results the thing that stands out the most is that I am not converting T4 to T3 adequately. I am on levo 75mcg and now the endo wants me to increase this to 100mcg. I tried for 2 days the result terrible palpitations again. How is more levo going to help if I am not converting!!! Ahhhh

I am breathless, exhaustion levels are so bad and find it so hard to think clearly and remember even words for things most of the time. Most of the maternal side of my family have died of this problem. I was diagnosed with Hashimotos 6 years ago and started on Levo about 2 years ago. Why are the clinicians/medical proffession so reluctant to prescribe NDT???

The Endo has requested that I be admitted to hospital for further tests, an MRI and ECHO. Whilst I am pleased he is making a thorough investigation into my health I don't understand why they can't try me on NDT first as All my symptoms are obviously caused by my Hypothyroid / Hashimotos.

I am completely exasperated, does anyone have any advice please? Thank you so much for your valuable support xx

4 Replies

oldestnewest
  • I also had severe palpitations on levothyroxine and had to call the ambulance several times, even from work. Ask if your Endo would at least add some T3 as that may help. I am on T3 alone now and don't have palpitations. The only levothyroxine that helped me was Eltroxin but that hasn't been available for a while and I doubt whether it will be identical to what is was before.

    I think some people cannot tolerate synthetic versions of a natural thyroid hormone. There is one (but many don't prescribe) called Naturethroid which is hypoallergenic although all natural dessicated thyroid hormones are not synthetic. Your TSH is too high at present and that's why there's an increase. If it is levo which is giving you severe palpitations, they should offer an alternative.

    thyroiduk.org.uk/tuk/treatm...

    PS betablockers can also interfere with the uptake of levothyroxine although you definitely need them if your palps are severe.

    ehealthme.com/drug-interact...

  • Thank you Shaws that's really helpful. Yes the palpitations are bad, and quite terrifying. My daughter who is training to be a paramedic and her boyfriend who is a paramedic say I should have called an ambulance long ago when I have told them how bad I have felt. I just think I have lost faith in the medical profession.

    I know I have a very difficult discussion coming up with the endo/doc and I hate confrontation. :(

  • Palpitations - when you've never had the experience before - are terrifying. My heart used to activate even when out with friends and I am sure they thought I had anxiety or panic but I knew I didn't as you cannot afford to panic. I found drinking ice-cold water and ice packs on my neck reduced them. I had extensive heart tests and my heart is fine, so it is obvious to me it was the medication itself. Because they insist on levothyroxine only as 'exquisite' medication some people are so sensitive that they have the effects you and I have (had) or more.

    Some Endocrinologists will prescribe Armour and some T3. We have to read and learn so much in order to get well. I hope you are lucky to have a sympathetic Endo. We know our bodies best.

    This is a link and it is very informative. It is a doctor (deceased) who treated his patients as we used to be. First Clinical Symptoms and then medication. Not relying only on blood tests alone which are useful for a guide but not for diagnosis and recovery.

    web.archive.org/web/2010103...

  • Aleahcim, If you had a decent dose of Levothyroxine inside you, your TSH would be lower and FT4 higher which would enable better conversion to T3. Good levels of ferritin (70-90) aid absorption of Levothyroxine and good levels of vitD (>75) aid conversion of T4 to T3. There's no range for iron so I can't tell whether it is high or low but low iron can contribute to breathlessness.

    Try increasing your Levothyroxine slower than recommended. Take the 25mcg dose increase on alternate days to try to build a tolerance and then increase to 100mcg daily after a couple of weeks.

    Like Shaws, I was unable to tolerate the palpitations and other side effects on T4 only but I found the addition of T3 seemed to calm the adverse side effects and am now doing well on T4+T3 combination.

You may also like...